MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 14MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LO-PRO SCRW,TI,3.5MMX 14MM; BONE FIXATION SCREW/PLATE
Model Number LO-PRO SCRW,TI,3.5MMX 14MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent surgery on (b)(6) 2018 for an open reduction internal fixation of a left trimalleolar ankle fracture with fixation of the distal fibula fracture, posterior malleolus fracture, and syndesmotic fixation.During the (b)(6) 2018 surgery, the following products were used and/or implanted: ar-8740-52pts qckfix scrw,ti,cann st,canc.,4.0x 52mm, lot/serial (b)(6).Ar-8925t k-less t-rope w/drv, syn repr, ti, lot/serial (b)(6).Ar-8933-20 lo-pro scrw,ti,3.0mmx 20mmcort, lot/serial (b)(6).Ar-8933v-12 3.0 x 12mm val screw, ti, lot/serial (b)(6).Ar-8933v-14 3.0 x 14mm val screw, ti, lot/serial (b)(6).Ar-8933v-16 3.0 x 16mm val screw, ti, lot/serial (b)(6).Ar-8933v-18 3.0 x 18mm val screw, ti, lot/serial (b)(6).Ar-8933v-20 3.0 x 20mm val screw, ti, lot/serial (b)(6).Ar-8935-12 lo-pro scrw,ti,3.5mmx 12mm, lot/serial (b)(6).Ar-8935-14 lo-pro scrw,ti,3.5mmx 14mm, lot/serial (b)(6).Ar-8935-14 lo-pro scrw,ti,3.5mmx 14mm, lot/serial (b)(6).Ar-8935-26 lo-pro scrw,ti,3.5mmx 26mm, lot/serial (b)(6).Ar-8943-01 guide wire, trocar tip, 1.35 mm, lot/serial (b)(6).Ar-8943-02 drill bit, cannulated, 2.6mm, lot/serial (b)(6).Ar-8943-16 2.0mm drill bit, calibrated, lot/serial (b)(6).Ar-8943-30 2.5mm drill bit, lot/serial (b)(6).Ar-8943-42 2.5mm drill bit, calibrated, lot/serial (b)(6).Ar-9943bl-04 locking distal fibula plate, ti ,left,4h, lot/serial (b)(6).After surgery, it was reported the patient began to experience allergy like symptoms and on (b)(6) 2018 a revision was performed by the same surgeon and the arthrex devices were removed, including the ar-9943bl-04 (lot 5261744) and the ar-8925t (lot 10194892).
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
LO-PRO SCRW,TI,3.5MMX 14MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17563185
Report Number1220246-2023-07525
Device Sequence Number6940151
Product Code HWC
UDI-Device Identifier00888867050402
UDI-Public00888867050402
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203294
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.5MMX 14MM
Device Catalogue NumberAR-8935-14
Device Lot Number10161623
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown